| Model Number |
364489 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/18/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Combination product: yes.
Event or Problem Description
An orsiro drug-eluting stent system was selected for treatment of a severely calcified lesion (90 percent stenosis degree) in the mid lad.Despite pre-dilatation, the device could not pass the lesion and was removed.Another stent was used to complete the intervention.
Additional Manufacturer Narrative
Combination product: yes.The returned product was subjected to a technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation of the returned instrument revealed that the stent is not deformed but displaced by 3 mm in distal direction.Microscopic analysis revealed stent imprints on the exposed balloon surface, indicating that the stent was initially crimped centered between the two x-ray markers on the balloon.Dried contrast medium was observed in the inflation lumen, indicating the application of negative pressure before reaching the target lesion.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.As a part of final inspection every stent system undergoes visual inspection to ensure correct embedding and homogeneous crimping of the stent.Further, the stent outer diameter is verified to 100 percent and the stent retention force of a defined amount of samples is tested from every lot.Based on the conducted investigations, no manufacturing or material related root cause could be determined.According to the physicians description given in the cnf, the most probable root cause is related to the patients anatomy (i.E.Severely tortuous and calcified vessel).It should be noted that the ifu states not to re-insert the orsiro stent system after withdrawal and not to apply negative pressure to the stent system at any time prior to placement of the stent across the target lesion.